Entry 09: My, I am nauseated...
2000-Apr-25 : Well, things aren't feeling so well. I have been getting 10-11 hours of sleep a night, but it's a restless, repeatedly-waking-up-and-drifting-in-and-out-of-dreams kind of sleep. I feel aches on and off, but mostly my problem now is nausea.
For the last 2-3 days, throughout the day and night I get hit with these long attacks of nausea, where I just feel gross and unhappy in the stomach. The exertion of a trip walking up and down the stairs kicks it into high gear, and I have to sit rather still for 5-10 minutes. UNPLEASANT. We haven't yet found the card to trump this latest move--TUMS (though fabulously flavored) fail. Kefir seems like it may be doing the trick...still not sure.
It's a little discouraging, whereas I had woken up after the 1st and 2nd shots feeling excited about getting through this with no bad effects, to now be waking up and (this morning in the shower) feeling nauseated, a little weak, a little dizzy, and sore. If I can find something to trump this nagging persistent unwell feeling, life should be a lot better.
Lastly, I didn't do too well with my shot on Sunday night. The after effects weren't bad, but I tried to give the shot itself on the outside of my left thigh, using my left hand. I was feeling weak, was unable to push the plunger down with my thumb, tried to switch my grip, jiggled the needle, and when removing did not pull along the axis of the needle. On the upside, I took Advil beforehand and it hurt very little during the shot itself. On the downside, an hour later the injection site complained bitterly of my unsteady hand. I think I'll be using my right hand from now on.
I'm also thinking of hacking together some piece of plastic to attach to the pen, to pull against with my fingers while pushing with my thumb, like a syringe has. You try holding a pen very steady at a shallow angle in your leg and then working your thumb to push the end of it, and I think you'll understand the beauty of the design of a syringe. I sure am (though I still prefer the pen, as evil-looking as a syringe is to me).
Hoping that the nausea will soon pass...
|Hang in there bud!|
|Just got back from a three day trager training where your treatment was a frequent topic of discussion. There were several mds, pts & nurses and I found out the following. First Deane Juhan the course instructor said "email me in Calif & when I get back I'll give you some info on a new ensyme (think it's trade name is manitech) that is effectively"curing" differnt kinds of hep including C.- I will wait for his email before trying to relay the specifcs that are garbled in my brain.
All consulted said that the aches were a side effect of the interferon regarded by most as a nasty but sometimes benificial toxin that your compromised liver is not adequately filtering out and that things like trager that improve circulation & lymph drainage and get the stuff recycling through your liver would help and make you feel better in the process. The current medical philosophy on fever is that it is part of the healing mechanism and therefore should not be pharmacologically lowered unless it threatens to rise above 101.5 in which case you do whatever to get it down (advill,cool tubs etc). oh yes and that your temp should be carefully monitored to make sure it is not getting too high(above 102 is dangerous) I aked about hot tubs and the consensus was that "warm" baths would help the circulation & how you were feeling but that they should not be too hot or used as an attempt to raise your core temp. There is a homeopathic remedy for nauseau that several people on chemo have found effective and some alice b toklas brownies have also proven effective. keep talking positively to your body as pma is a major componant in healing-thanks for getting me back on the trager track -- It will be good to have you home where we can love you and nurture you-do pay attention to symptoms of allergic reactions and dont delay in calling 911 I'm sure lisa doesn't want to try an emergency trach. love you mom
ps you may be able to patent your fisher price like dispenser for other syringaphobes :o)
|Dear Gavin, I am pulling for you big time! It's tough too keep positive when you feel crappy. Possibly framing a positive statement to repeat even when you don't feel it might help.We love you tons!Hang in there and keep reaching out for support! love Aunt Kaye|